U.S. doctors online nowAsk doctors free
United Kingdom (Great Britain)
A 18-year-old male asked:

i go gym and i need to take my protein shake, but the doctor gave me oxytetracycline for minor acne, is it safe to take the protein shake? contains zinc

2 doctor answers4 doctors weighed in
Dr. J. Lawrence Dohan
Dermatology 57 years experience
Safe but useless: The "shake" is a complete waste of money. There will be very little absorption of the tetracycline for 2 hr after. If it works for you, take the tetracycline. But other prescriptions have almost completely replaced this because of better results. Don't believe any claims of any benefits for the shake:all lies. Eat good food.
Dr. Ed Friedlander
Pathology 44 years experience
Sure: Be sure you use topical benzoyl peroxide, retinoic acid or salicylic acid while you're on the tetracycline for the acne. I can't advise zinc as a routine supplement if you're not a vegetarian who needs complicated supplementation. Cheap protein power you buy on your own may be a better choice.
Dr. J. Lawrence Dohan
Dermatology 57 years experience
No protein powder is worth anything. Many of them are also contaminated with ingredients not listed on the labels. See below.
Sep 19, 2014

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Sep 19, 2014
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits
$15 per month

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.